Cholesteral and Garlic?
Jun 4, 2002
Have been HIV+ for almost 10 years. On Viramune, Viracept, Epivir, & Ziagen since Ziagen was approved. On Diflucan and Bactrim also. Cholesterol 280 with lipids of 600. A year ago, chol was 325 with lipids of 490. I eat oatmeal daily but don't want to add more meds if I don't have to. I recently heard that garlic tablets can help lower chol and lipids naturally. Are there any contradictions with my meds? Should I be worried enough to just start meds? Thanks for you input.
Response from Dr. Henry
There is concern that garlic may lower the levels of protease inhibitors. Fish oil, statins, and niacin may have some positive impact. The ACTG is soon opening a study looking a once a day niacin. Pravastatin and atorvastatin can lower the LDL (bad cholesterol). You may want to get the cholesterol fractionated to see how much is good versus bad cholesterol. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Odds Of Getting HIV Giving Oral Sex
- Burning Penis After Sucking Penis Worried I Have HIV
- Itchy Rash After Anal Sex Bottom Sign Of HIV AIDS
- Jock Itch After Breast Sucking Sign Of HIV AIDS
- Tingling Lips After Oral Sex On A Woman What Are The Chances Of HIV
- Can Bacterial Vaginosis Cause Vaginal Bleeding?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.